Alert archive / Nebraska / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Feb 10, 2018, 1:57 AM MST for Box Butte County, Dawes County, Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 1:57 AM MST (08:57 UTC)
- Expired
- Feb 10, 2018, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS45 KCYS 100857 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 157 AM MST Sat Feb 10 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING FOR DAWES AND BOX BUTTE COUNTIES IN THE NORTHERN NEBRASKA PANHANDLE... NEZ002-003-101500- /O.NEW.KCYS.WC.Y.0003.180210T0857Z-180210T1500Z/ Dawes-Box Butte- Including the cities of Chadron, Chadron St Park, and Alliance 157 AM MST Sat Feb 10 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Dawes and Box Butte counties including Chadron and Alliance. * WHEN...Now through 8 AM this morning. * ADDITIONAL DETAILS...The very cold wind chills could will cause frostbite to exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold temperatures and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
1 follow-up statement
024 WWUS45 KCYS 101448 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 748 AM MST Sat Feb 10 2018 NEZ002-003-101600- /O.EXP.KCYS.WC.Y.0003.000000T0000Z-180210T1500Z/ Dawes-Box Butte- Including the cities of Chadron, Chadron St Park, and Alliance 748 AM MST Sat Feb 10 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... Wind chill temperatures will slowly rise this morning as temperatures rise. The wind chill advisory will expire at 8 am. $$ Rubin
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 10:35 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 9, 10:35 PM MST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1035 PM MST Fri Feb 9 2018 .UPDATE... Issued at 857 PM MST Fri Feb 9 2018 Snow activity has failed to remain intact across much of southeast WY and the western NE Panhandle this evening. This is probably the result of considerable dry air aloft north of the I-80 corridor as indicated by GOES-16 water vapor imagery. 00z NAM guidance focuses most of the remaining precip along/south of the CO border, so have cancelled Winter Weather Advisories north of I80. Per coordination with WFO LBF, will leave the I-80 corridor going for now as recent trends in radar imagery have been indicative of new development. A Wind Chill Advisory may need to be considered for the northern Neb Panhandle with Chadron already reporting -15, but expect temps are going to level off before too long w/ wind chill readings marginal at best. && .SHORT TERM...(This evening through Sunday) Issued at 200 PM MST Fri Feb 9 2018 Tonight...Banded snowfall has produced considerably more snow across the northern Panhandle than we have been expecting. Visible satellite imagery and radar data showing bands of snow streaking across the Nebraska Panhandle and developing over southeast Wyoming. As the Canadian cold front and baroclinic band sag southward overnight along with a shortwave trough aloft and strong winds aloft, we expect periods of light to moderate snow to continue to develop and spread southward across far southeast Wyoming and the southern Nebraska panhandle. We have therefore issued a Winter Weather Advisory for snowfall amounts of 2 to 5 inches, with cold temperatures yielding 20 to 1 snowfall ratios. Will also see patchy areas of fog and freezing drizzle along and east of I-25. Saturday...The advisory may need to be extended into the morning hours for locations along the Colorado state line as the trough aloft slowly moves overhead, generating light snow in the morning with lessening snow chances in the afternoon. Continued quite cold with maximum temperatures in the teens to mid 20s with 700 mb temperatures near -13 Celsius and plenty of cloud cover over our southern counties. Saturday night...Quite cold with clearing skies and light winds, allowing temperatures to plummet into the single digits with a few below zero readings. Sunday...The flow aloft quickly backs to west northwest, with much of the cold air scoured out to our east, allowing high temperatures to rise into the 30s at most locations. Dry day with lack of low and mid level moisture and lift. .LONG TERM...(Sunday night through Friday) Issued at 200 PM MST Fri Feb 9 2018 Cold temperatures are going to stay with us at least through Tuesday before that arctic boundary gets forced back east Tuesday night into Wednesday. Look for really cold overnight lows, especially in the northern Nebraska Panhandle as well as Niobrara and Goshen Counties. Looking at below zero lows for Monday night into Tuesday morning. A windy day Wednesday as GFS 700mb winds forecast to 60-65kts across the Laramie Range and Albany County. Height gradients for 950/700mb Craig to Casper forecast in the mid 60 mtr range, so high winds looking likely for the wind prone areas again Tuesday night into Wednesday. Arctic boundary makes yet another return to the area Thursday with snow developing across Converse/Niobrara Counties in central Wyoming and the northern Nebraska Panhandle. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1031 PM MST Fri Feb 9 2018 MVFR to locally IFR ceilings and/or visibilities will occur during the overnight and early morning hours on Saturday across southeast WY and the southern NE Panhandle. Snow shower activity will likely persist through the night, but generally expect minimal impacts to aviation interests. Conditions will gradually become VFR from N to S through the TAF period. && .FIRE WEATHER... Issued at 200 PM MST Fri Feb 9 2018 No fire weather concerns based on projected winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...CLH SHORT TERM...RUBIN LONG TERM...GCC AVIATION...CLH FIRE WEATHER...RUBIN
Hazardous weather outlook, Feb 9, 1:30 PM MST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 130 PM MST Fri Feb 9 2018 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-102030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County-East Platte County- Goshen County-Central Laramie County-East Laramie County- 130 PM MST Fri Feb 9 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Winter Storm Warning is in effect until 6 pm for northern Sioux and Dawes Counties in Nebraska. A Winter Weather Advisory is in effect until 6 pm for Niobrara County of Wyoming, and for southern Sioux and Box Butte Counties of Nebraska. Periods of snow, moderate at times, will continue through the afternoon with additional accumulations of 1 to 3 inches. A Winter Weather Advisory is in effect until 6 am Saturday for eastern Platte, Goshen and Central and Eastern Laramie Counties of Wyoming and also for the southern Nebraska Panhandle. Periods of snow, moderate at times, will continue this afternoon and overnight across far southeast Wyoming and the southern Nebraska Panhandle, with total snowfall accumulations of 2 to 5 inches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101-103>106-109>117-102030- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 130 PM MST Fri Feb 9 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Periods of light snow will occur later this afternoon and mostly overnight, with snowfall accumulations up to 3 inches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Feb 9, 10:37 PM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 PM MST FRI FEB 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HEAVY SNOW CHADRON 42.83N 103.00W
02/09/2018 M7.5 INCH DAWES NE PUBLIC
REPORT RECEIVED VIA SOCIAL MEDIA.
&&
HAMMERNearby
Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.